SIDE EFFECTS: The use of strong painkillers has led a man to drive erratically and lose his license for six months
SIDE EFFECTS: The use of strong painkillers has led a man to drive erratically and lose his license for six months

Driving on pain medication could have caused second crash

THE Gympie Magistrates Court has heard today how the severe side-effects from prescription medication led to a man driving dangerously and erratically.

67-year-old Stephen Wilson was severely injured about a year before the offence was committed in August 8, 2015.

Having had a number of adjournments for the case, Mr Wilson represented himself, pleading guilty to one charge of driving under the influence.

"I was in a crash so bad they had to cut me out of the car basically," Mr Wilson said.

"It's left me with significant nerve and bone damage which has been extremely painful."

This pain in turn led Mr Wilson to seek out pain medication, including diazepam to ease the pain - leading him to drive erratically.

Magistrate M Baldwin disqualified him from driving for six months and imposed a fine of $660.

"It takes weeks for these drugs to normalise within your body," she said.

"You were clearly under the influence and should've been more careful."

Gympie Times


Emergency crews kept busy as grass fire flares near Gympie

Emergency crews kept busy as grass fire flares near Gympie

fFirefighters are currently backburning, strengthening firebreaks.

From 4 friends to 65 strangers; huge hike for walking group

premium_icon From 4 friends to 65 strangers; huge hike for walking group

Gympie hiking enthusiast "blown away” by group's soaring membership.

GALLERY: 18 fun photos from the Zinc Race Day

premium_icon GALLERY: 18 fun photos from the Zinc Race Day

All the highlights from yesterday's races.

Local Partners